Hail, Caswell
- When
- May 25, 11:15 PM EST to May 26, 11:15 PM EST
- Where
- Caswell County, Jericho
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.283, -79.367
Thunderstorms during the late evening of the 25th produced hail up to nickel size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms during the late evening of the 25th produced hail up to nickel size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 25, 10:10 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1110 PM EDT FRI MAY 25 2001 UPDATE COMING SHORTLY TO INCREASE POPS TO CATGEGORICAL FOR OUR ERN GROUP. LATEST MODEL GUIDANCE KEEPS UPPER DIV..SFC MOIST AND PURE CONV THROUGH 06Z-09Z B4 SHIFTING IT EAST. DO NOT EXPECT STORMS TO RETROGRADE. .RNK... NC...NONE. VA...NONE. WV...NONE. WHP
NCZ005-006-VAZ044-058-059-260700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1203 AM EDT SAT MAY 26 2001 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO EARLY MORNING SATURDAY... STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE NORTHWEST PIEDMONT OF NORTH CAROLINA...INTO SOUTHSIDE VIRGINIA THROUGH 300 AM. SOME OF THESE STORMS ARE CAPABLE OF BECOMING SEVERE...WITH LARGE HAIL BEING THE MAIN THREAT. LOCATIONS MAINLY SOUTH AND EAST OF A DANVILLE WILL BE AFFECTED BY THE STRONGER STORMS. IF A THUNDERSTORM APPROACHES YOUR AREA...SEEK A SAFE INDOOR SHELTER...AWAY FROM WINDOWS. WHP
The Raleigh/Durham radar (KRAX), 105 km away, was scanning. The volume nearest the first event began at 04:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2001Every state in 2001This day in weather historyWarnings in North Carolina, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243480.